MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS VALVES
Model Number FV434T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: scratches and a deformation of the outer housing of the progav® valve were observed through the visual inspection.The measurement of the plane parallelism could confirm that with a value of -0,069mm the housing membrane is clearly outside tolerance (0 ± 0.02 mm).Permeability test: a permeability test has indicated that the valve has a blockage.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has confirmed that the valve properties were affected by the apparent deformation.Result: first, we performed a visual inspection of the progav®.A significant deformation of the outer housing of the progav® valve was observed through the visual inspection.This deformation was confirmed through a measurement of the plane parallelism.Significant outside pressure, for example by too much force from the progav® adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve is not permeable and not adjustable to any pressure levels.It was not possible to test the brake function and measure the braking force.A deformation can cause the lowering of the housing diaphragm, which due to the preload set, generates the braking force, which is supposed to hold the rotor in its position.This is no longer the case due to the deformation.The brake is defective.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm that the valve was non-adjustable at the time of our investigation.The cause of the deformation of the progav® valve and the resultant defect of the rotor could not be determined through our investigation.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav sys w/sa 20 a.Control reservoir (# fv434t) was implanted during the procedure on unknown date.According to the complainant, the valve was believed to be not adjustable.The patient underwent a revision procedure on (b)(6) 2017.The complainant device was returned to the manufacturer for evaluation.

Brand Name
PROGAV SYS W/SA 20 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12968976
Report Number3004721439-2021-00820
Device Sequence Number4572934
Product Code JXG
UDI-Device Identifier04041906132460
UDI-Public4041906132460
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model NumberFV434T
Device Catalogue NumberFV434T
Device Lot Number20009495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexUnknown